Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 110, NWS Tallahassee, FL

June 27, 2013Clay County, Quitman County, Georgia; Henry County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 27, 2013, 9:17 PM EDT for Clay County, Quitman County, Georgia; Henry County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2013, 9:17 PM EDT (01:17 UTC)
Expired
Jun 27, 2013, 10:00 PM EDT
In force
43 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Henry County, AL, Clay County, GA, Quitman County, GA

The radar

The Ft Rucker radar (KEOX), 44 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2013-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3312 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2013-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3312 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
994 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

667 
WUUS52 KTAE 280117
SVRTAE
ALC067-GAC061-239-280200-
/O.NEW.KTAE.SV.W.0110.130628T0117Z-130628T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
817 PM CDT THU JUN 27 2013

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HENRY COUNTY IN SOUTHEAST ALABAMA...
  THIS INCLUDES THE CITY OF ABBEVILLE...
  CLAY COUNTY IN SOUTHWEST GEORGIA...
  THIS INCLUDES THE CITY OF FORT GAINES...
  WESTERN QUITMAN COUNTY IN SOUTHWEST GEORGIA...
  THIS INCLUDES THE CITY OF GEORGETOWN...

* UNTIL 900 PM CDT/1000 PM EDT/

* AT 812 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN        
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE          
  EXTENDING FROM 12 MILES WEST OF PROVIDENCE CANYON STATE PARK TO    
  EUFAULA TO 7 MILES SOUTHWEST OF EUFAULA TO CLAYTON TO MIDWAY...AND 
  MOVING SOUTH AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WIRE
  BRIDGE...BONAPARTES RETREAT...COATES...RICKS PLACE...SCOTTSBORO
  CROSSROADS...DOUBLE BRIDGES...THOMAS MILL CREEK...BAGBY STATE      
  PARK...OTHO...SCREAMER...STANDLEYS STORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.

&&

LAT...LON 3177 8496 3162 8494 3162 8489 3152 8492
      3149 8499 3149 8502 3152 8504 3142 8508
      3149 8542 3171 8541 3171 8522 3178 8514
      3190 8514 3194 8509 3196 8509 3197 8507
TIME...MOT...LOC 0117Z 339DEG 33KT 3208 8509 3192 8510
          3181 8524 3189 8547 3201 8555

$$

15-HARRIGAN
1 follow-up statement
922 
WWUS52 KTAE 280147
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
847 PM CDT THU JUN 27 2013

ALC067-GAC061-239-280157-
/O.CAN.KTAE.SV.W.0110.000000T0000Z-130628T0200Z/
HENRY AL-QUITMAN GA-CLAY GA-
847 PM CDT THU JUN 27 2013

...THE SEVERE THUNDERSTORM WARNING FOR CLAY...WESTERN QUITMAN AND
NORTHERN HENRY COUNTIES IS CANCELLED...

LAT...LON 3177 8496 3162 8494 3162 8489 3152 8492
      3149 8499 3149 8502 3152 8504 3142 8508
      3149 8542 3171 8541 3171 8522 3178 8514
      3190 8514 3194 8509 3196 8509 3197 8507
TIME...MOT...LOC 0147Z 339DEG 33KT 3182 8497 3166 8498
          3155 8512 3163 8535 3175 8543

$$

15-HARRIGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 8:42 PM EDT, 35 minutes earlier.

Area forecast discussion, Jun 27, 8:42 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
842 PM EDT Thu Jun 27 2013

.NEAR TERM [Rest of Tonight]...
Current satellite and radar analysis shows an MCS developing over
Central Georgia and Alabama. This MCS will propagate southward
overnight and increase our rain chances for our GA and AL
counties. Models disagree on the persistence of this MCS through
the overnight, with our local WRF and EastARW WRF showing a
persistent MCS that moves off the FL Panhandle in the pre-dawn
hours, and the HRRR showing a system that collapses a few hours
after sunset. The 00Z sounding shows ample CAPE above 3500 J/kg,
PWAT values at 1.89 in, and weak vertical wind shear. While we do
anticipate this system to weaken and propagate more to the SW as
current trends are showing, we do think the MCS will hold together
in some capacity, increasing rain chances for SW Georgia, SE
Alabama, and possibly the FL Panhandle. This MCS will be capable
of producing strong to severe storms with straight line winds
being the primary concern.

&&

.SHORT TERM [Friday Through Saturday Night]...
The mean upper trough axis is forecast to remain east of the
forecast area through Friday. This will lead to one more day of
northerly mid-level flow and the potential for convection to push
southward into the area late the afternoon or early in the
evening. The timing and location of this convection will be
tricky, as lingering early morning convection over the Florida
zones could influence development later in the day. High-res
guidance reflects this uncertainty, showing a variety of
evolutions for convection on Friday. With this uncertainty in
mind, have gone conservatively with high chance PoPs for most
locations Friday and Friday evening. With the expected late start
to convection once again, expect high temperatures to reach the
mid 90s for many locations.

By Saturday, the wetter pattern that has been advertised for
several days will begin to develop as the upper trough deepens and
retrogrades to the west. This will shift the deep layer flow to
the southwest with significantly deeper moisture in place. In
addition, a shortwave moving into the base of the trough will help
to enhance convective development as well. Will go with likely
PoPs for most of the area for Saturday, with highs only topping
out in the upper 80s to near 90.

&&

.LONG TERM [Sunday through Thursday]...
Unseasonably deep upper trough is forecast to continue slowly
retrograding through the middle of next week, keeping most of the
forecast area under the influence of a moist and unsettled
southwesterly deep layer flow. At the surface, a relatively
stationary frontal boundary will remain in place, roughly
bisecting the forecast area from northeast to southwest early in
the period, before sliding back to the west by the middle of the
week. Areas to the east of this boundary will have the greatest
potential for heavy rain, with lighter amounts expected west of
the boundary. Exactly where this boundary is on a day-to-day basis
remain uncertain, so have kept the PoP gradient somewhat broad,
with the highest PoPs (60s-70s) in the east and lower PoPs
(30-40s) in the west.

&&
.AVIATION...[Through 00Z Saturday]
There is still significant model discrepancy on the timing of the
line of thunderstorms currently moving through Central GA. Have
weighted forecast with our local WRF to reflect flight
restrictions later in the TAF period. The highest confidence in
thunderstorms occurring at all terminals is between 03-07Z,
bringing MVFR flight restrictions. During the afternoon there is
higher confidence in thunderstorms at TLH and VLD, otherwise went
with a VCTS for ABY, ECP, and DHN. Outside of thunderstorms VFR
conditions will prevail.

&&

.MARINE...
Southwesterly flow over the waters is forecast to gradually
increase into the weekend as a frontal boundary approaches from
the north, and the Bermuda high strengthens over the western
Atlantic. This may lead to cautionary conditions by Saturday
afternoon, with brief Advisory level conditions Saturday night
into Sunday morning. Thereafter, moderate southwesterly winds are
forecast to continue into early next week.

&&

.FIRE WEATHER...
Average to above average summertime moisture levels will keep Red
Flag conditions out of the forecast for the foreseeable future.
Above average rain chances are expected through the weekend.

&&

.HYDROLOGY...
As upper level troughing digs into the SErn U.S., we will enter a
wet pattern. Expect a rainy weekend with around 2-2.5" of rainfall
across the forecast area with locally higher amounts where showers
are heaviest. While this is over a more widespread area than we've
been seeing lately, it is over the course of a 3 day period, and
there are currently no area rivers that are in flood or action
stage. No area rivers are anticipated to reach flood stage at this
time. Some storms with locally higher rainfall amounts may cause
flooding of urban and/or low-lying areas.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   74  94  75  89  72 / 60  50  40  70  50
Panama City   78  91  79  87  77 / 70  50  40  60  50
Dothan        75  95  75  90  73 / 60  50  50  70  50
Albany        75  95  75  91  72 / 70  50  50  70  50
Valdosta      73  93  75  89  72 / 50  50  40  70  50
Cross City    73  91  74  89  73 / 40  40  30  60  40
Apalachicola  77  90  79  87  77 / 60  50  40  60  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...WALSH/WOOL
SHORT TERM/LONG TERM/MARINE...CAMP
AVIATION...NAVARRO/HARRIGAN
HYDROLOGY...MOORE

In the hours before

Special weather statement, Jun 27, 3:35 PM EDT, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
335 PM EDT THU JUN 27 2013

GAZ146-158-159-272015-
THOMAS GA-BROOKS GA-COLQUITT GA-
335 PM EDT THU JUN 27 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHWESTERN
BROOKS...COLQUITT AND NORTHERN THOMAS COUNTIES IN SOUTHWESTERN
GEORGIA...

* UNTIL 415 PM EDT

AT 332 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR MOULTRIE...MOVING SOUTHEAST AT 20 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0)
9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.

&&

LAT...LON 3091 8364 3098 8403 3134 8383 3126 8350
TIME...MOT...LOC 1934Z 297DEG 16KT 3115 8385

38-GODSEY
Special weather statement, Jun 27, 3:57 PM EDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
357 PM EDT THU JUN 27 2013

GAZ147-148-272045-
BERRIEN GA-COOK GA-
357 PM EDT THU JUN 27 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BERRIEN AND COOK
COUNTIES IN SOUTH CENTRAL GEORGIA...

* UNTIL 445 PM EDT

AT 355 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR SPARKS...MOVING EAST AT 35 MPH.

PEOPLE IN BERRIEN AND COOK COUNTIES...INCLUDING THE CITIES OF
SPARKS...ADEL AND RAY CITY...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0)
9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.

&&

LAT...LON 3115 8305 3114 8316 3107 8317 3106 8320
      3103 8320 3105 8355 3108 8358 3117 8354
      3120 8351 3132 8351 3133 8346 3139 8339
      3137 8310 3133 8305 3127 8303
TIME...MOT...LOC 1957Z 282DEG 31KT 3114 8347

38-GODSEY
Local storm report, Jun 27, 4:39 PM EDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
439 PM EDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND GST     ADEL                    31.14N 83.42W
06/27/2013  M55 MPH          COOK               GA   PUBLIC

            ALSO REPORTED 0.50-0.74 INCHES OF RAIN.

&&

WOOL
Special weather statement, Jun 27, 5:21 PM EDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
521 PM EDT THU JUN 27 2013

FLZ017-018-272200-
LEON FL-INLAND JEFFERSON FL-
521 PM EDT THU JUN 27 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN JEFFERSON
AND EASTERN LEON COUNTIES IN THE FLORIDA BIG BEND...

* UNTIL 600 PM EDT

AT 516 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 15 MILES WEST OF MONTICELLO...OR NEAR MOCCASIN GAP...
MOVING SOUTHEAST AT 20 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0)
9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.

&&

LAT...LON 3042 8377 3038 8411 3065 8418 3067 8405
TIME...MOT...LOC 2121Z 325DEG 17KT 3060 8409

38-GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 10:38 PM EDTSevere Thunderstorm WarningTAELee, Terrell37 min
Jun 27, 11:27 PM EDTSevere Thunderstorm WarningTAEBaker, Dougherty, Mitchell48 min
Jun 27, 11:43 PM EDTSevere Thunderstorm WarningTAEColquitt, Mitchell32 min
Jun 28, 12:13 AM EDTSevere Thunderstorm WarningTAEColquitt, Mitchell32 min
Jun 28, 12:56 AM EDTSpecial Weather StatementTAEThomas34 min
Jun 28, 1:42 PM EDTSpecial Weather StatementTAEThomas48 min
Jun 28, 1:58 PM EDTSpecial Weather StatementTAEGrady47 min
Jun 28, 2:03 PM EDTSevere Thunderstorm WarningTAEGrady42 min
Jun 28, 2:08 PM EDTSpecial Weather StatementTAEBaker, Mitchell52 min
Jun 28, 2:25 PM EDTSpecial Weather StatementTAEMiller50 min
Jun 28, 2:31 PM EDTSevere Thunderstorm WarningTAEDecatur, Miller, Seminole29 min
Jun 28, 2:44 PM EDTSpecial Weather StatementTAETift46 min
Jun 28, 2:49 PM EDTSevere Thunderstorm WarningTAEThomas41 min
Jun 28, 2:53 PM EDTSevere Thunderstorm WarningTAEBerrien, Cook, Tift52 min
Jun 28, 3:07 PM EDTSpecial Weather StatementTAEColquitt53 min
Jun 28, 3:44 PM EDTSpecial Weather StatementTAESeminole46 min
Jun 28, 4:35 PM EDTSpecial Weather StatementTAERandolph40 min
Jun 28, 4:46 PM EDTSevere Thunderstorm WarningTAERandolph29 min
Jun 28, 5:12 PM EDTSevere Thunderstorm WarningTAECalhoun, Early, Miller, Seminole63 min
Jun 28, 5:19 PM EDTSevere Thunderstorm WarningTAELee, Terrell41 min
Jun 28, 5:45 PM EDTSevere Thunderstorm WarningTAESeminole45 min
Jun 28, 5:55 PM EDTSevere Thunderstorm WarningTAEBaker, Decatur, Miller50 min
Jun 28, 6:13 PM EDTSevere Thunderstorm WarningTAEDecatur47 min
Jun 28, 6:53 PM EDTSevere Thunderstorm WarningTAEGrady52 min
Jun 28, 3:56 PM EDTSpecial Weather StatementTAEGeneva49 min
Jun 28, 4:33 PM EDTSpecial Weather StatementTAEHouston57 min
Jun 28, 4:45 PM EDTSevere Thunderstorm WarningTAEDale, Houston45 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.